Skip to main content
Log in

Abstract

The Heun functions satisfy linear ordinary differential equations of second order with certain singularities in the complex plane. The first order derivatives of the Heun functions satisfy linear second order differential equations with one more singularity. In this paper we compare these equations with linear differential equations isomonodromy deformations of which are described by the Painlevé equations \(P_{II}-P_{VI}\).

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

REFERENCES

  1. https://theheunproject.org/bibliography.html

  2. K. Heun, ‘‘Zur Theorie der Riemann’schen Functionen zweiter Ordnung mit vier Verzweigungspunkten,’’ Math. Ann. 33, 161–179 (1889).

    Article  MathSciNet  Google Scholar 

  3. A. Ronveaux (Ed.), Heun’s Differential Equations (Oxford University Press, Oxford, 1995).

    MATH  Google Scholar 

  4. S. Y. Slavyanov and W. Lay, Special Functions. A Unified Theory Based on Singularities (Oxford University Press, Oxford, 2000).

    MATH  Google Scholar 

  5. B. D. Sleeman and V. B. Kuznetsov, Heun Functions, https://dlmf.nist.gov/31.

  6. G. Filipuk, ‘‘A hypergeometric system of the Heun equation and middle convolution,’’ J. Phys. A: Mathematical and Theoretical, 42, 175208 (11 pp.) (2009).

  7. A. M. Ishkhanyan, ‘‘Appell hypergeometric expansions of the solutions of the general Heun equation,’’ Constr. Approx. 49 (3), 445–459 (2019).

    Article  MathSciNet  Google Scholar 

  8. A. Ishkhanyan and K. A. Suominen, ‘‘New solutions of Heun’s general equation,’’ J. Phys. A: Math. Gen. 36, L81–L85 (2003).

    Article  MathSciNet  Google Scholar 

  9. T. A. Ishkhanyan, T. A. Shahverdyan, and A. M. Ishkhanyan, ‘‘Expansions of the solutions of the general Heun equation governed by two-term recurrence relations for coefficients,’’ Advances in High Energy Physics, 2018, 4263678 (2018).

    MathSciNet  MATH  Google Scholar 

  10. M. N. Hounkonnou and A. Ronveaux, ‘‘About derivatives of Heun’s functions from polynomial transformations of hypergeometric equations,’’ Appl. Math. Comp. 209, 421–424 (2009).

    Article  MathSciNet  Google Scholar 

  11. K. Kuiken, ‘‘Heun’s equation and the hypergeometric equation,’’ SIAM J. Math. Anal. 10 (3), 655–657 (1979).

    Article  MathSciNet  Google Scholar 

  12. C. Leroy, A. M. Ishkhanyan, ‘‘Expansions of the solutions of the confluent Heun equation in terms of the incomplete Beta and the Appell generalized hypergeometric functions,’’ Integral Transforms Spec. Funct. 26, 451–459 (2015).

    Article  MathSciNet  Google Scholar 

  13. R. Maier, ‘‘The 192 solutions of the Heun equation,’’ Math. Comp. 76 (258), 811–843 (2007).

    Article  MathSciNet  Google Scholar 

  14. A. Ronveaux, ‘‘Factorization of the Heun’s differential operator,’’ Applied Mathematics and Computation 141, 177–184 (2003).

    Article  MathSciNet  Google Scholar 

  15. R. Schäfke and D. Schmidt, ‘‘The connection problem for general linear ordinary differential equations at two regular singular points with applications to the theory of special functions,’’ SIAM J. Math. Anal. 11 (5), 848–862 (1980).

    Article  MathSciNet  Google Scholar 

  16. R. Vidunas and G. Filipuk, ‘‘A classification of coverings yielding Heun-to-hypergeometric reductions,’’ Osaka Journal of Mathematics 51, 867–903 (2014).

    MathSciNet  MATH  Google Scholar 

  17. R. Vidunas and G. Filipuk, ‘‘Parametric transformations between the Heun and Gauss hypergeometric functions,’’ Funkcialaj Ekvacioj 56, 271–321 (2013).

    Article  MathSciNet  Google Scholar 

  18. R. V. Craster and V. H. Hoàng, ‘‘Applications of Fuchsian differential equations to free boundary problems,’’ Proc. R. Soc. Lond. A 454, 1241–1252 (1998).

    Article  MathSciNet  Google Scholar 

  19. A. J. Guttmann and T. Prellberg, ‘‘Staircase polygons, elliptic integrals, Heun functions, and lattice Green functions,’’ Phys. Rev. E 47 (4), R2233–R2236 (1993).

    Article  Google Scholar 

  20. G. S. Joyce, ‘‘On the cubic lattice Green functions,’’ Proc. Roy. Soc. London Ser. A 445, 463–477 (1994).

    Article  MathSciNet  Google Scholar 

  21. K. Iwasaki, H. Kimura, S. Shimomura, and M. Yoshida, From Gauss to Painlevé. A modern theory of special functions, Aspects of Mathematics, E16. Friedr. (Vieweg & Sohn, Braunschweig, 1991).

  22. Y. Ohyama and S. Okumura, ‘‘A coalescent diagram of the Painlevé equations from the viewpoint of isomonodromic deformations,’’ J. Phys. A 39, 12129–12151 (2006).

    Article  MathSciNet  Google Scholar 

  23. K. Okamoto, ‘‘Isomonodromic deformation and Painlevé equations, and the Garnier system, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 33, 575–618 (1986).

    MathSciNet  MATH  Google Scholar 

  24. P. A. Clarkson, Painlevé Transcendents, https://dlmf.nist.gov/32.

  25. V. I. Gromak, I. Laine, and S. Shimomura, Painlevé differential equations in the complex plane, De Gruyter Studies in Mathematics, 28 (Walter de Gruyter & Co., Berlin, 2002).

    Book  Google Scholar 

Download references

ACKNOWLEDGMENTS

We thank M. Nieszporski (University of Warsaw) for interesting discussions. G.F. acknowledges the support of the National Science Center (Poland) via grant OPUS 2017/25/ B/BST1/00931 and the Alexander von Humboldt Foundation. The support of the Armenian State Committee of Science (SCS grants no. 18RF-139 and No. 18T-1C276), the Armenian National Science and Education Fund (ANSEF grant no. PS-4986), the Russian-Armenian (Slavonic) University is also greatfully acknowledged. A.I. thanks the colleagues from the University of Warsaw for hospitality and inspiring discussions.

Author information

Authors and Affiliations

Authors

Corresponding authors

Correspondence to G. Filipuk or A. Ishkhanyan.

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Filipuk, G., Ishkhanyan, A. & Dereziński, J. On the Derivatives of the Heun Functions. J. Contemp. Mathemat. Anal. 55, 200–207 (2020). https://doi.org/10.3103/S1068362320030036

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.3103/S1068362320030036

Keywords:

Navigation